Global existence and minimal decay regularity for the Timoshenko system: The case of non-equal wave speeds

Jiang Xu, Naofumi Mori, Shuichi Kawashima

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

As a continued work of [18], we are concerned with the Timoshenko system in the case of non-equal wave speeds, which admits the dissipative structure of regularity-loss. Firstly, with the modification of a priori estimates in [18], we construct global solutions to the Timoshenko system pertaining to data in the Besov space with the regularity s= 3/2. Owing to the weaker dissipative mechanism, extra higher regularity than that for the global-in-time existence is usually imposed to obtain the optimal decay rates of classical solutions, so it is almost impossible to obtain the optimal decay rates in the critical space. To overcome the outstanding difficulty, we develop a new frequency-localization time-decay inequality, which captures the information related to the integrability at the high-frequency part. Furthermore, by the energy approach in terms of high-frequency and low-frequency decomposition, we show the optimal decay rate for Timoshenko system in critical Besov spaces, which improves previous works greatly.

Original languageEnglish
Pages (from-to)5533-5553
Number of pages21
JournalJournal of Differential Equations
Volume259
Issue number11
DOIs
Publication statusPublished - 2015 Jan 1
Externally publishedYes

Fingerprint

Wave Speed
Decay Rate
Global Existence
Regularity
Besov Spaces
Decay
Decomposition
Dissipative Structure
A Priori Estimates
Classical Solution
Global Solution
Integrability
Low Frequency
Decompose
Energy

Keywords

  • Critical Besov spaces
  • Global existence
  • Minimal decay regularity
  • Timoshenko system

ASJC Scopus subject areas

  • Analysis

Cite this

Global existence and minimal decay regularity for the Timoshenko system : The case of non-equal wave speeds. / Xu, Jiang; Mori, Naofumi; Kawashima, Shuichi.

In: Journal of Differential Equations, Vol. 259, No. 11, 01.01.2015, p. 5533-5553.

Research output: Contribution to journalArticle

@article{ebdb6cf0d40e43f4a0698f917cbe146a,
title = "Global existence and minimal decay regularity for the Timoshenko system: The case of non-equal wave speeds",
abstract = "As a continued work of [18], we are concerned with the Timoshenko system in the case of non-equal wave speeds, which admits the dissipative structure of regularity-loss. Firstly, with the modification of a priori estimates in [18], we construct global solutions to the Timoshenko system pertaining to data in the Besov space with the regularity s= 3/2. Owing to the weaker dissipative mechanism, extra higher regularity than that for the global-in-time existence is usually imposed to obtain the optimal decay rates of classical solutions, so it is almost impossible to obtain the optimal decay rates in the critical space. To overcome the outstanding difficulty, we develop a new frequency-localization time-decay inequality, which captures the information related to the integrability at the high-frequency part. Furthermore, by the energy approach in terms of high-frequency and low-frequency decomposition, we show the optimal decay rate for Timoshenko system in critical Besov spaces, which improves previous works greatly.",
keywords = "Critical Besov spaces, Global existence, Minimal decay regularity, Timoshenko system",
author = "Jiang Xu and Naofumi Mori and Shuichi Kawashima",
year = "2015",
month = "1",
day = "1",
doi = "10.1016/j.jde.2015.06.041",
language = "English",
volume = "259",
pages = "5533--5553",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "11",

}

TY - JOUR

T1 - Global existence and minimal decay regularity for the Timoshenko system

T2 - The case of non-equal wave speeds

AU - Xu, Jiang

AU - Mori, Naofumi

AU - Kawashima, Shuichi

PY - 2015/1/1

Y1 - 2015/1/1

N2 - As a continued work of [18], we are concerned with the Timoshenko system in the case of non-equal wave speeds, which admits the dissipative structure of regularity-loss. Firstly, with the modification of a priori estimates in [18], we construct global solutions to the Timoshenko system pertaining to data in the Besov space with the regularity s= 3/2. Owing to the weaker dissipative mechanism, extra higher regularity than that for the global-in-time existence is usually imposed to obtain the optimal decay rates of classical solutions, so it is almost impossible to obtain the optimal decay rates in the critical space. To overcome the outstanding difficulty, we develop a new frequency-localization time-decay inequality, which captures the information related to the integrability at the high-frequency part. Furthermore, by the energy approach in terms of high-frequency and low-frequency decomposition, we show the optimal decay rate for Timoshenko system in critical Besov spaces, which improves previous works greatly.

AB - As a continued work of [18], we are concerned with the Timoshenko system in the case of non-equal wave speeds, which admits the dissipative structure of regularity-loss. Firstly, with the modification of a priori estimates in [18], we construct global solutions to the Timoshenko system pertaining to data in the Besov space with the regularity s= 3/2. Owing to the weaker dissipative mechanism, extra higher regularity than that for the global-in-time existence is usually imposed to obtain the optimal decay rates of classical solutions, so it is almost impossible to obtain the optimal decay rates in the critical space. To overcome the outstanding difficulty, we develop a new frequency-localization time-decay inequality, which captures the information related to the integrability at the high-frequency part. Furthermore, by the energy approach in terms of high-frequency and low-frequency decomposition, we show the optimal decay rate for Timoshenko system in critical Besov spaces, which improves previous works greatly.

KW - Critical Besov spaces

KW - Global existence

KW - Minimal decay regularity

KW - Timoshenko system

UR - http://www.scopus.com/inward/record.url?scp=84941801047&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84941801047&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2015.06.041

DO - 10.1016/j.jde.2015.06.041

M3 - Article

AN - SCOPUS:84941801047

VL - 259

SP - 5533

EP - 5553

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 11

ER -